Is It Bad To Mix Lortab With Other Drugs?

Is It Bad To Mix Lortab With Other Drugs?

Mixing Lortab with other drugs can cause dangerous side effects

When one drug is not producing strong enough effects for a drug abuser, they are often tempted to begin mixing the drug with others. Doing so may certainly boost the effects of each drug, but it can also increase the likelihood of experiencing side effects that can be both uncomfortable and dangerous. Lortab, in particular, may be especially hazardous when abused or mixed with other drugs. This is because Lortab is classified as a central nervous system (CNS) depressant. This means that it slows down some of the processes of the brain, including those areas that regulate respiration, heart rate, and digestion. For this reason, mixing this drug with other depressants or with stimulants can be extremely harmful, even potentially lethal.

Using Lortab with Other Depressants

Because Lortab is a depressant medication, taking it with other CNS depressants can result in dangerously enhanced effects. Other CNS depressants include substances like alcohol, opiates, benzodiazepines, barbiturates, and other sedative-hypnotics. These substances are all known to produce euphoric feelings and intoxication when used in high doses, which is why many people combine them.

Perhaps the biggest risk of mixing Lortab with other CNS depressants is their effects on respiration. Using these drugs together can cause breathing to be both shallow and slow, limiting the exchange of gases that are needed by all of the body’s organs. In some cases, mixing these substances can result in complete respiratory arrest, a condition where respirations cease altogether. In the same way, the heart can stop beating as a result of these substances’ effects. Respiratory and cardiac arrest are both considered to be medical emergencies, and can be fatal if they are not treated immediately.

Though respiratory and cardiac arrests are the most significantly dangerous effects, there are other effects of mixing Lortab with depressants can be just as hazardous. A combination of dizziness, drowsiness, impaired coordination, and impaired judgment can lead to accidents and injuries. A person mixing these substances may experience impaired judgment, leading them to believe they are safe to drive. Unfortunately, this may threaten not only the drug user, but also to innocent drivers and pedestrians.

Mixing Lortab with Stimulants

Stimulant drugs are those that temporarily boost some of the processes of the brain, resulting in effects like enhanced alertness, focus, and energy. Because these effects are oppositional to those of Lortab, many people think it is safe to use them together. However, this is a risky and potentially fatal misconception. Mixing Lortab with stimulant drugs like cocaine, Adderall or Ritalin can have many negative effects, which are often unpredictable.

The effects of mixing Lortab with stimulants vary depending on the particular substance used and the dosage taken. Additionally, one person’s body may respond differently to the same drugs and doses than another person’s body does. Some of the possible effects of mixing Lortab with stimulants include:

  • Overdose
  • Nausea
  • Heart failure
  • Seizures
  • Coma

Effects like these have been the cause of many drug-related deaths.

Get Help for Lortab Addiction

Lortab abuse and addiction can lead to serious consequences, especially when used in combination with other drugs or alcohol. If you or someone you know has become addicted to Lortab, please call our toll-free helpline today. Our admissions coordinators are available 24 hours a day to answer any questions you might have about treatments for Lortab addiction.